Alert archive / Nebraska / Special Weather Statements in 2022
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 2, 2022, 8:49 PM CDT for Boyd County, Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2022, 8:49 PM CDT (01:49 UTC)
- Expired
- Aug 2, 2022, 9:30 PM CDT
- In force
- 41 min
- Issued by
- NWS North Platte, NE
- Hail
- 0.75 in
- Wind
- 50
County Boyd County, NE
The radar
The North Platte radar (KLNX), 165 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 1.8 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2274 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 2311 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
510
WWUS83 KLBF 030149
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
849 PM CDT Tue Aug 2 2022
NEZ006-007-009-010-030230-
Holt NE-Rock NE-Keya Paha NE-Boyd NE-
849 PM CDT Tue Aug 2 2022
...A strong thunderstorm will impact portions of northeastern Rock,
northwestern Holt, east central Keya Paha and western Boyd Counties
through 930 PM CDT...
At 848 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Naper, or 23 miles east of Springview, moving east
at 35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Spencer, Butte, Naper, Dustin, Anoka, Brocksburg, Spencer Dam,
Parshall Bridge State Wildlife Management Area, Hull Lake State
Wildlife Management Area, Anncar and Mariaville.
This includes the following highways...
Highway 281 between mile markers 202 and 206, and between mile
markers 213 and 223.
Highway 12 between mile markers 78 and 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4271 9864 4278 9938 4296 9940 4300 9912
4300 9870
TIME...MOT...LOC 0148Z 265DEG 30KT 4288 9929
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
$$
ButtlerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 2, 8:01 PM CDT, 48 minutes earlier.
Area forecast discussion, Aug 2, 8:01 PM CDT, 48 minutes before
Area Forecast Discussion National Weather Service North Platte NE 801 PM CDT Tue Aug 2 2022 .SHORT TERM...(This evening through Wednesday night) Issued at 217 PM CDT Tue Aug 2 2022 A Heat Advisory remains in effect until 8 pm CDT across portions of southwest into north central Nebraska. In addition, a Red Flag Warning remains in effect until 4 am CDT Wednesday for most of western and north central Nebraska. A mid and upper level trough will cross the region tonight with a weak cold front moving through. Isolated to widely scattered high based showers and thunderstorms are expected across the forecast area. While subtropical moisture will be ample, soundings showing a distinct inverted-V profile. This will support gusty winds up to 50 mph in vicinity of any storms. QPFs are spotty and very light only up to a few hundredths of an inch. There will also be the threat for dry lightning this evening, which will pose a threat for rangeland fires. A slight cooldown Wednesday behind the front as highs range from 90 to 95. North winds become northeast at 5 to 15 mph. The upper ridge will remain in place across the Desert Southwest and Four Corners Region. Wednesday night, there remains a slight chance for showers or thunderstorms across the northwest Sandhills, where a southerly low level jet will exist. Lows in the lower to mid 60s. .LONG TERM...(Thursday through Tuesday) Issued at 217 PM CDT Tue Aug 2 2022 Hotter temperatures will return Thursday and Friday as the upper ridge builds eastward into the Central and Southern Plains. Highs by Friday should peak in the upper 90s to low 100s. A weak cold front will drop into southern South Dakota Friday afternoon, and is forecast to move into western Nebraska Friday night and drop slowly south into northern Kansas by Sunday. This will bring a chance for showers and thunderstorms Friday night through Sunday night. Models differ on location and timing of precipitation. Model consensus is for best chances Saturday afternoon through Saturday night. This will also bring a cooldown to highs of 85 to 90 on Sunday, then low 90s Monday and Tuesday. If the upper ridge builds in quicker, as forecast by the 12Z GFS, then hotter temperatures are possible by next Tuesday. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 639 PM CDT Tue Aug 2 2022 Scattered thunderstorms containing gusty winds will gradually end later this evening. Winds will shift to the northwest overnight and then remain north to northeast on Wednesday. VFR conditions are expected to prevail through Wednesday. && .LBF WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 4 AM CDT /3 AM MDT/ Wednesday for NEZ204- 206-208-210-219. Heat Advisory until 8 PM CDT this evening for NEZ006>010-026>029- 037-038-059-070-071. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Taylor
Hazardous weather outlook, Aug 2, 8:37 PM CDT, 12 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 837 PM CDT Tue Aug 2 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-040145- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 837 PM CDT Tue Aug 2 2022 /737 PM MDT Tue Aug 2 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated strong thunderstorms are possible across all of western and north central Nebraska. The primary severe weather hazard is damaging wind gusts. Critical fire weather conditions are likely this evening. The area of concern is across central and western Nebraska and the hazard is gusty winds and dry lightning capable of sparking range fires. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Heat indices near or above 100 degrees are possible across parts of western and north central Nebraska Friday. Thunderstorms are possible Friday, Saturday and Sunday. The risk of severe weather is uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Aug 2, 4:40 PM CDT, 4 hours 9 minutes before
Special Weather Statement
National Weather Service North Platte NE
340 PM MDT Tue Aug 2 2022
NEZ004-094-022230-
Sheridan NE-Western Cherry NE-
340 PM MDT Tue Aug 2 2022
...A strong thunderstorm will impact portions of northwestern Cherry
and northeastern Sheridan Counties through 430 PM MDT...
At 340 PM MDT, Doppler radar was tracking a strong thunderstorm near
Rushville, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gordon, Merriman, Clinton, Lone Butte, Irwin, Intersection of Highway
20 and Irwin Road, Shell Lake State Wildlife Management Area, Bayonne
and Intersection of Highway 27 and Mills Road.
This includes the following highways...
Highway 20 between mile markers 95 and 144.
Highway 61 between mile markers 222 and 231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4300 10200 4300 10140 4298 10138 4263 10233
4279 10245 4301 10201
TIME...MOT...LOC 2140Z 237DEG 26KT 4273 10233
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TaylorSpecial weather statement, Aug 2, 5:17 PM CDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service North Platte NE
517 PM CDT Tue Aug 2 2022
NEZ059-022300-
Lincoln NE-
517 PM CDT Tue Aug 2 2022
...A strong thunderstorm will impact portions of eastern Lincoln
County through 600 PM CDT...
At 517 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Lake Maloney State Recreation Area, or 15 miles
south of North Platte, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Brady, Maxwell, Keith, Jeffrey Canyon State Wildlife Management Area
and Cottonwood Canyon State Wildlife Management Area.
This includes the following highways...
Interstate 80 in Nebraska between mile markers 185 and 206.
Highway 83 between mile markers 66 and 70.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4074 10061 4091 10079 4127 10047 4110 10026
4103 10025 4097 10023
TIME...MOT...LOC 2217Z 221DEG 21KT 4092 10066
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
TaylorSpecial weather statement, Aug 2, 7:39 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service North Platte NE
739 PM CDT Tue Aug 2 2022
NEZ005-006-008-094-030130-
Brown NE-Eastern Cherry NE-Keya Paha NE-Western Cherry NE-
739 PM CDT Tue Aug 2 2022
...A strong thunderstorm will impact portions of northeastern Cherry,
northwestern Brown and western Keya Paha Counties through 830 PM
CDT/730 PM MDT/...
At 738 PM CDT/638 PM MDT/, Doppler radar was tracking a strong
thunderstorm 7 miles northeast of Merritt Reservoir, or 15 miles
southwest of Valentine, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Valentine, Highway 97 crossing the Niobrara River, Sparks, Smith
Falls State Park and Schlagel Creek State Wildlife Management Area.
This includes the following highways...
Highway 20 between mile markers 191 and 215.
Highway 97 between mile markers 117 and 141.
Highway 83 between mile markers 197 and 217.
Highway 12 between mile markers 1 and 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4270 10014 4262 10085 4279 10092 4300 10040
4300 10026
TIME...MOT...LOC 0038Z 253DEG 33KT 4273 10079
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
ButtlerSpecial weather statement, Aug 2, 8:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
849 PM CDT Tue Aug 2 2022
NEZ006-007-009-010-030230-
Holt NE-Rock NE-Keya Paha NE-Boyd NE-
849 PM CDT Tue Aug 2 2022
...A strong thunderstorm will impact portions of northeastern Rock,
northwestern Holt, east central Keya Paha and western Boyd Counties
through 930 PM CDT...
At 848 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Naper, or 23 miles east of Springview, moving east
at 35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Spencer, Butte, Naper, Dustin, Anoka, Brocksburg, Spencer Dam,
Parshall Bridge State Wildlife Management Area, Hull Lake State
Wildlife Management Area, Anncar and Mariaville.
This includes the following highways...
Highway 281 between mile markers 202 and 206, and between mile
markers 213 and 223.
Highway 12 between mile markers 78 and 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4271 9864 4278 9938 4296 9940 4300 9912
4300 9870
TIME...MOT...LOC 0148Z 265DEG 30KT 4288 9929
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
ButtlerNearby
Special Weather Statements in Nebraska, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.